Hail, Stanislaus
- When
- May 9, 12:40 PM PST
- Where
- Stanislaus County, Turlock
- Measured
- 0.01 in hail
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.500, -120.850
Hail on Highway 99 resulted in two minor accidents.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Hail on Highway 99 resulted in two minor accidents.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at May 9, 8:50 AM PST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
950 AM PDT MON MAY 9 2005
.DISCUSSION...
WONT MAKE ANY LARGE SCALE CHANGES TO FORECAST AS THE IMMEDIATE CONCERN
WILL BE THE NEXT FEW HOURS. VERY ACTIVE SEVERE WX DAY IS POSSIBLE WITH
-6C TO -9C TEMPS AT 700 MB ALONG WITH SFC TEMPS IN THE VALLEY WARMING
INTO THE 60S. SFC BASED CAPES PROGGED TO BE 50-150 J/KG. LIS ARE
FORECAST TO RANGE FROM -2 TO -3. ACTIVITY ALREADY STARTING TO BLOSSOM
ACROSS THE WEST END OF THE CWA WITH NEXT VORT NOSING IN FROM THE BAY
AREA. IN SHORT...GOOD POTENTIAL FOR THUNDERSTORMS TODAY.
AS FOR STORM TYPE...WITH SE WINDS ACROSS THE NORTHERN PORTION OF THE
SAC VLY...THE MODEL PROGGED HELICITY VALUES WILL RANGE FROM 150-180
NORTH OF MARYSVILLE THRU REDDING. FURTHER SOUTH...LOW LEVEL WIND FLOW
WILL REMAIN S/SW...REDUCING HELICITIES SIGNIFICANTLY. HOWEVER WITH
EQUILIBRIUM LEVELS RISING TO 22-25K FEET...THAT ATMOSPHERE HAS WINDS IN
THE 50-60 KT RANGE...ALONG WITH TEMPS NEAR -30C. THIS IS GOOD ENOUGH FOR
STRONG STRAIGHT LINE AND DOWNBURST WINDS...AS WELL AS HAIL.
SO IN ALL...THE POTENTIAL FOR LARGE HAIL AND STRONG STRAIGHT LINE
WINDS EXISTS EVERYWHERE. IN ADDITION...THE HELICITY VALUES AND SHEAR
PROFILE ACROSS THE NORTHERN PORTION OF THE SACRAMENTO VALLEY INDICATES
A STRONGER POTENTIAL FOR SEVERE THUNDERSTORMS...AND EVEN COLD AIR
FUNNELS.
WINTER WEATHER ALSO A CONCERN...SKI REPORTS INDICATE THAT 6-8 INCHES OF
SNOW HAS ALREADY FALLEN AND R2 CHAIN CONTROLS ARE UP ON ALL THE HIGH
PASSES. FEEL THAT PRECIP UP THERE WILL BECOME MORE SHOWERY...BUT COULD
INCREASE LATER THIS AFTERNOON/EVENING AS CONVECTIVE ACTIVITY IN THE
VALLEY PUSHES FURTHER UP INTO THE SIERRA AND TRANSITIONS TO MORE
WIDESPREAD/STRATIFORM SNOW. WITH LATE SEASON SNOW CRITERIA OF 4 FOR A
WINTER STORM WARNING...WE WILL NOT CHANGE THE MOUNTAIN FORECAST AT THIS
TIME AND KEEP THE WINTER STORM WARNING GOING THRU THIS EVENING.
BASIL
&&
.STO WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR THE WEST
SLOPES OF NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY AND
LASSEN PARK AREA...THROUGH 10 PM TONIGHT.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM MON MAY 9 2005 CAZ013>019-063-064-066>069-101400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SUN MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LATE SEASON PACIFIC STORM WILL BRING SHOWERS AND THUNDERSTORMS TO INTERIOR NORTHERN CALIFORNIA TODAY. SNOW LEVELS ARE AROUND 5000 FEET. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY SHOWERS WILL TAPER OFF TONIGHT INTO TUESDAY. WEAK RIDGE FOR DRY WEATHER FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO HS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 AM PDT MON MAY 9 2005 CAZ013>019-063-064-066-067-092300- BURNEY BASIN / EASTERN SHASTA COUNTY-CARQUINEZ STRAIT AND DELTA- CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-SOUTHERN SACRAMENTO VALLEY- 1015 AM PDT MON MAY 9 2005 ...POTENTIAL FOR STRONG THUNDERSTORMS ACROSS NORTHERN CALIFORNIA... A STRONG LOW PRESSURE SYSTEM ACROSS NORTHERN CALIFORNIA HAS BROUGHT IN UNSEASONABLY COLD AND UNSTABLE AIR ACROSS NORTHERN CALIFORNIA. DUE TO THE UNUSUALLY COLD NATURE OF THIS LATE SEASON STORM SYSTEM... ANY THUNDERSTORMS THAT DEVELOP CAN HAVE STRONG WIND GUSTS OF OVER 50 MPH AS WELL AS SOME HAIL. A STRONG THUNDERSTORM MAY ALSO PRODUCE A FUNNEL CLOUD OR EVEN A BRIEF TORNADO WITH LITTLE OR NO WARNING. IF A FUNNEL CLOUD IS SPOTTED...SEEK SHELTER IMMEDIATELY. THE STRONGEST THUNDERSTORM THREAT FOR TODAY WILL MAINLY BE OVER THE NORTHERN SACRAMENTO VALLEY REGION...MAINLY NORTH OF SACRAMENTO. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH ANY THUNDERSTORM. IF YOU SEE THREATENING WEATHER APPROACHING...SEEK INDOOR SHELTER IMMEDIATELY. BASIL
The San Francisco radar (KMUX), 100 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478754.